Aa
Aa
A
A
A
Close
Avatar universal

hydrocodone withdrawal

Last week I posted a question pertaining to the symptoms associated with hydrocodone withdrawal. I don't seem to be able to locate the responses to my post. What am I doing wrong? I recently had a severe back injury and was taking as many as 10 vicodin per day .When the pain began to subside I discontinued the hydrocodone and immediately began to experience symptoms of nausea,weakness and general malaise. I'm down to 1/2 a pill in the morning and 1/2 pill in the late afternoon. How long will this go on?
5 Responses
Sort by: Helpful Oldest Newest
1377044 tn?1278876641
im having issues myself. i am addicted to hydrocodone and have been for 6 months or so, and i really want to stop. i have a real back issue and so it has been no trouble getting the pain pills, but when ever i get a bottle i make up mind that this is the last one, and im going to ween myself down to make this as painless as possible.... but when when i get them i just take them so fast and so frequently that i have nothing left to ween of with, and so the cycle starts over. i have run out here and there for a day or two, and it is unbearable, and i have run out of excuses why i cant get anything done, or why i just feel "bad". so i guess my real question is where do i start? how many pills do i set aside to ween off with, and how should i distribute them? i have 15 right now, how can i make this work!! i take about 5 a day  right now by the way. thank you for reading, and please help!
Helpful - 0
Avatar universal
congrats on getting down to 1 pill!!  that's where I was 7 days ago and I stopped, ya felt like crap felt just the same way you did. but feed your body it's going to have to heal and relearn to operate without the pills. today I'm 7 days clean and I feel fine. I don't think I could have done it as I was taking 7-10 a day myself. your mind will play tricks on you, it will throw a "tantrum" for lack of the meds BUT after day 3 you will feel some spark of your life back with no pills. be strong and stick to your goal. also see if you can push yourself during your  1/2 pill a dose, go an extra mile inbeteeen each dose. you have to want it is all I can say.

God bless
Helpful - 0
Avatar universal
It will continue as long as you continue to take the meds.So when you feel good enough to stop taking them all together then it will only be a few days to a week to stop feeling the way you do just because you went from a high dose to a smaller one does not mean anything you are still putting it in your system and you body is telling you it wants more so until you quit taking them or your body gets use to not taking as much your not going to feel better
Helpful - 0
Avatar universal
It does depend on how long you were on the meds.  It sounds like classic withdrawal, which CAN also cause muscle cramps/aches, sleplessness and depression.  The symptoms each can vary in their intensity and duration.
If you are not trying to recover as many do by "going cold turkey", you may want to be weaned off a little more gently and slowly so the discomfort is not so apparent.  You might talk with your doctor about this.  Otherwise, the symptoms WILL end, but the length of time can vary.  SOrry for no concrete answer to that part of your question.

Good luck!  Hang in there-it WILL end!
Helpful - 0
1191921 tn?1300332815
How long were you taking the vics?  Did the dr tell you to take that many? I would think if you have never abused pain meds before, you should be fine to discontinue them at any point now. It only takes the average person seven days to become physicaly dependent on them. Hope I have answered your question. If you need to know anything else just let me know. Good Luck and God Bless
Lisa
Jacksonville,FL
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.